I am now 6 weeks post-op (Feb 3,2003) TAH and a bladder tuck up. From the day after surgery I had been running a fever in the hospital, I had to stay one extra night due to it. The Dr. could not explain this. 16 days after I was home I got diarrhea and stomcah cramps severly. I could not keep anything in my stomach for longer the 15 min. I was to go in on the 28 of Feb. for foot surgery and had to go see my Dr. to make sure I was good to go. I told him about the diarrhea and also that I was still having fevers. He said I looked good. everything seemd good, sent me on my way. 8 days later I was back in his office cause the diarrhea was so bad. I lost 4lbs.
Anyway he ran a few test and the next day his office called and told me to get to the ER.
The ER told me finally that I had (blood in my stool) an instestinal infection, a bladder infection the flu and the stomach flu. I was feeling great within a few days of being on meds. Now its 10 days later and I'm getting the diarrhea and stomcah cramps again.
I guess my question is has anyone, anyone at all gone threw this. I have gone threw a lot since surgery and I feel so alone in this. I'm sorry its so long. Please forgive. Johnsy
I didn't have these symptoms after my surgery, but I've had them before. Intestinal infections can be difficult to get rid of and you need to stay in contact with your doctor. I'm really sorry you're having these problems. Hopefully things will get better soon.
I am not online often, but I always try and read when i can my surgery was 12/4/02 and thank god you have a good doctor, I started having this problem about 4 weeks post op, my doc's suggestion Imodium AD and they did not know what else to tell me, well after being dismissed constantly by my doc's I switched to a doc that is a specialist for gyno and menopause doc and she has run several test on me at my 13th week and discovered I had a vaginal strep infection which is like a strep throat infection and she has done a lot of things my surgeon should have done. I suffered for 7 weeks in pain and I think they thought i wanted more pain meds when it was the infection that was making me hurt my new doc said all my insides were very tender and she sent me for a pelvic MRI, so the bowel problems and cramping is not uncommon with this type of surgery, also if you had endo it can be tricky it can get in the bowel track and cause major problems. My advice is to watch all your symptoms and report them to your doc, sounds like they are good doctors.
I'm so happy to hear of someone who has a similar problem (well, not happy that YOU have it, I mean). Everyone else talks endlessly about constipation! I had unexplained fevers in the hospital and within a couple days of surgery, lots of diarrhea. They did lots of cultures; all came back negative.
Now, 4 weeks post-op, I 've had some diarrhea all along and very SEVERE stuff w/ cramps the last 5 days. Did talk to the doc and they suggested changing my diet, taking Immodium and bringing in a stool sample. Still waiting on that, but I'm ready to whip out my pocketknife and cut out my own colon. Now that I'm finally feeling like a human being, this comes along and I feel like @#$%.
I went to see my ob/gyn yesterday and told her I was still having
diarrhea and fevers. She made me an appointment with a gastro Dr... I go to see him next week... She can't explain any of this either... I sure have my MD and the ER baffled by all this too...
I'm now looking at this in a whole new light. (just to keep my spirits up.) My Dr.'s are so use to the same' ol, same' ol that now here I come along and throw them a curve just to remind them that there are really other things out there... Shake them up a little, so to speak... lol Thank you to you who have written and responded to my post... It has really brightend me up to know that I am not alone... Huggs to all... Johnsy
Well, I did get an answer to my GI problems. A stool test showed that I had a bacteria called Clostridum dificile, is a normal part of the flora in the intestine but abdominal surgery, antibiotics, and hospital stays are associated with it overgrowing the gut. (I used to work in microbiology!) got some pills and hope they will work.
Hope you get an answer soon, this stuff is very wearing and when you already feel bad due to surgery is one thing you don't need...Hang in there!